Alert archive / Arkansas / Red Flag Warnings in 2017
Red Flag Warning 1, NWS Memphis, TN
NWS Memphis, TN issued this red flag warning at Dec 11, 2017, 3:40 AM CST for 5 counties in Arkansas. It took effect at Dec 11, 2017, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2017, 3:40 AM CST (09:40 UTC)
- In effect from
- Dec 11, 2017, 10:00 AM CST
- Expired
- Dec 11, 2017, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 119 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 9.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2641 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
237 WWUS84 KMEG 110940 RFWMEG URGENT - FIRE WEATHER MESSAGE National Weather Service Memphis TN 340 AM CST Mon Dec 11 2017 ...Red Flag Conditions Likely Across Northeast Arkansas Today... .The combination of gusty winds...low relative humidity values and low fuel moisture levels will create Red Flag conditions this afternoon. Expect improving wild fire conditions by this evening as winds decrease and humidity values increase. ARZ008-009-017-018-026-120000- /O.NEW.KMEG.FW.W.0001.171211T1600Z-171212T0000Z/ Randolph-Clay-Lawrence-Greene-Craighead- 340 AM CST Mon Dec 11 2017 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR NORTHEAST ARKANSAS DUE TO GUSTY WINDS...LOW RELATIVE HUMIDITIES AND LOW FUEL MOISTURE... The National Weather Service in Memphis has issued a Red Flag Warning, which is in effect from 10 AM this morning to 6 PM CST this evening. * AFFECTED AREA...In Arkansas...Fire weather zones 008, 009, 017, 018, and 026. * WIND...20 foot winds greater than 14 mph with gusts to 25 mph.| * HUMIDITY...20 to 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ SJM
2 follow-up statements
403 WWUS84 KMEG 111730 RFWMEG URGENT - FIRE WEATHER MESSAGE National Weather Service Memphis TN 1130 AM CST Mon Dec 11 2017 ...Critical Fire Weather Conditions Expected Across Northeast Arkansas this Afternoon... .The combination of gusty winds, low relative humidity values, and low fuel moisture levels will create Red Flag conditions this afternoon. Expect improving conditions by this evening as winds decrease and humidity values increase. ARZ008-009-017-018-026-120000- /O.CON.KMEG.FW.W.0001.000000T0000Z-171212T0000Z/ Randolph-Clay-Lawrence-Greene-Craighead- 1130 AM CST Mon Dec 11 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR NORTHEAST ARKANSAS DUE TO GUSTY WINDS...LOW RELATIVE HUMIDITIES AND LOW FUEL MOISTURE... * AFFECTED AREA...In Arkansas - Randolph, Clay, Lawrence, Greene, and Craighead counties. * WIND...20 foot winds greater than 14 mph with gusts to 25 mph.| * HUMIDITY...Around 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ JLH
313 WWUS84 KMEG 112359 AAA RFWMEG URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Memphis TN 559 PM CST Mon Dec 11 2017 ...Red Flag Warning for Portions of Northeast Arkansas Allowed to Expire... .Although relative humidity levels will prevail below Red Flag criteria this evening, wildland fire danger will remain at elevated levels due to occasionally gusty winds and dry fuels. ARZ008-009-017-018-026-120100- /O.EXP.KMEG.FW.W.0001.000000T0000Z-171212T0000Z/ Randolph-Clay-Lawrence-Greene-Craighead- 559 PM CST Mon Dec 11 2017 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY...AND LOW FUEL MOISTURE... Although relative humidity levels will prevail below Red Flag criteria this evening, wildland fire danger will remain at elevated levels. Outdoor burning is strongly discouraged. $$ PWB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this red flag warning went out at Dec 11, 3:28 AM CST, 12 minutes earlier.
Area forecast discussion, Dec 11, 3:28 AM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
328 AM CST Mon Dec 11 2017
.DISCUSSION...
Currently...Surface low pressure is moving into the upper
Mississippi valley while high pressure sits over the Gulf of
Mexico. Skies are clear and temps range from the upper 20s in the
colder spots near the TN River to mid and upper 30s across the
Delta where a little wind has kept things mixed up a bit.
Today...Surface low pressure will dive SE toward the southern
Great Lakes which will tighten the pressure gradient across the
Mid-South resulting in gusty SW winds. Ahead of the cold front
associated with this low pressure system expect warm air to bulge
into the Mid-South as 850 mb temps climb above 10C. This will
translate into highs in the 60s. Meanwhile very dry low and mid
tropospheric air is situated just W/NW of the Mid-South where PW
values are around 0.25 inches. Expect this dry air to push into
Northeast Arkansas this afternoon dropping RH values below 25
percent. This coupled with very dry fuels and gusty winds will
produce Red Flag conditions across Northeast Arkansas. Elsewhere
across the Mid-South an elevated fire danger will prevail this
afternoon.
Tonight through Tuesday night...The cold front pushes through
during the evening. Brisk NW winds will keep the air mixed up so
lows will remain in the 30s though windchills will be in the 20s
by morning. Tuesday will be chilly with brisk NW wind and highs
in the 40s. Tuesday night will be the coldest of the week with
lows mainly in the 20s.
Wednesday through Friday...High pressure axis shifts south on
Wednesday and winds turn southwesterly and temps warm into the 50
to 55 degree range. Another dry cold front moves through early
Thursday keeping temps in check. Friday looks like another chilly
day with highs mostly in the 40s.
Weekend...The eastern U.S. upper trough finally moves offshore
with a more zonal progressive pattern setting up across the U.S.
This will result in warmer temps and possible precipitation
though medium range models are in disagreement in that regard.
Saturday looks dry and mild. The 00z operational GFS taps some
moisture associated with the subtropical jet as a mid level trough
moves through Sunday though several GEFS members and the 00Z
operational ECMWF run are dry. Went with slight chance/chance pops
for now though confidence is low.
SJM
&&
.AVIATION...
06Z TAFs
VFR to prevail through the period. 05Z GOES-13 water vapor imagery
showed a compact upper level disturbance dropping south/southeast
across the US-North Dakota/Canadian border. This feature and
associated surface cold front will drop into the Midsouth shortly
after sunset Monday evening, preceded by gusty southwest surface
winds Monday afternoon.
For late Monday evening MEM ops, it appears the surface cold front
will pass through just prior to the late evening arrival push.
Latest NAM guidance suggests elevated MVFR post-frontal deck may
edge into MEM around the outbound push early Tuesday morning,
along with an increased potential of northwesterly surface wind
gusts.
PWB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Red Flag Warning from 10 AM this morning to 6 PM CST this
evening for Clay-Craighead-Greene-Lawrence-Randolph.
MO...None.
MS...None.
TN...None.
&&Hazardous weather outlook, Dec 10, 3:14 PM CST, 12 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 314 PM CST Sun Dec 10 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-112315- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 314 PM CST Sun Dec 10 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday An elevated wildfire danger will develop on Monday afternoon and evening across areas along and west of the Mississippi River. Use extreme caution if burning outdoors and remember to follow the advice of local fire weather officials regarding local burn bans. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. JLH
Nearby
Red Flag Warnings in Arkansas, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.